MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PATELLA INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA PATELLA INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.00005
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection performed by r&d (b)(4): the visual inspection confirms the breakage of the blue rack locking button.In this case, the surgeon detected the breakage before to use the instrument; a possible hypothesis could be that the lock lever broke during the procedure before packaging.The operator always has to completely close the clamp for cleaning; in this phase could be that the lever tooth is damaged till the breakage and the patella clamp is packaged already broken.Nevertheless, from the siscodata images, it was not possible to detect the lack of the lever tooth.In addition the analyzed piece has one fixation spike broken.The spikes damage is mainly caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base from the bone.Batch review performed on 08 april 2019: patella resurfacing set ref (b)(4), lot 178222: (b)(4) items manufactured and released on 10-jul-2018.Expiration date: 2023-06-26.No anomalies found related to the problem.Lever breakage: to date, (b)(4) items of the same lot have been already sold with another similar reported event (complaint (b)(4)).Considering the patella clamp ref (b)(4), lot mat22471 ((b)(4) items), this is the 9th case of breakage of the involved part (lever), as the previous cases were complaints (b)(4).Spikes breakage: to date, (b)(4) items of the same lot have been already sold with two other similar reported events (complaint (b)(4)).Considering the base insert for patella clamp ref (b)(4), lot mat25761, this is the 3rd case of breakage of this specific part (spikes) as the other cases are: complaint (b)(4).
 
Event or Problem Description
When the surgeon opened the patella instrument set discovered that the blue lever of the patella clamp was broken, in spite of this, he used the instrument.After the cementation, the surgeon removed the patella clamp, and discovered 1 out of 4 spike of the base insert for the patella clamp broke.The surgeon was able to retrieve the pins from the patient body.

Brand Name
PATELLA INSTRUMENT SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8498764
Report Number3005180920-2019-00255
Device Sequence Number2594362
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Catalogue Number11.00005
Device Lot Number178222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;